MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0; VENTRICULAR (ASSISST) BYPASS
Model Number 1420
Medical Device Problem Codes Pumping Stopped (1503); Battery Problem (2885); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: 6935m62 lead implanted (b)(6) 2019, 5076-52 lead implanted (b)(6) 2019, 383069 lead implanted (b)(6) 2019, dtpa2d4 icd implanted (b)(6) 2024.Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that a pioneer controller was involved in an event where a controller fault alarm occurred due to a depleted internal battery.The ventricular assist device (vad) stopped, and disconnect alarms were noted.The vad stop and vad disconnect alarms on the controller were triggered because the controller was powered up without using the "disable vad stop" option during programming.The patient had a medical history of cardiomyopathy.The controller was replaced.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
###a supplemental report is being submitted for analysis and investigation completion.Product event summary: one (1) controller (b)(6) was not returned for evaluation as it was discarded by the customer.A review of the manufacturing documentation was not performed as the reported event and analysis are not related to a manufacturing or servicing issue.Log file analysis associated with con401843 revealed one (1) controller fault alarm logged on 11/apr/2025 at 22:21:27, as well as multiple event exceptions logged on 11/apr/2025, indicating an issue with the internal battery.In addition, log files revealed that the controller had been in use for more than two (2) years.Log file analysis also revealed one (1) vad disconnect alarm logged on 12/apr/2025 at 05:19:31, indicating a physical disconnection of the driveline from the controller, likely due to the reported controller exchange.Log file analysis associated with (b)(6) revealed nineteen (19) vad disconnect alarms logged on 12/apr/2025 between 03:49:31 and 05:20:14, indicating that the controller was powered up without the driveline connected, likely due to troubleshooting during a controller exchange.In addition, log file analysis associated with (b)(6) revealed a controller power up event with an associated pump start event logged on 12/apr/2025 at 05:20:10.Analysis of the event log file revealed that the date, pump id, and alarm limits were being set prior to the controller power up event indicating that the controller power up likely occurred during the initial programming of the controller during the reported controller exchange.As a result, the reported event was confirmed.Applicable risk documentation, experience with events of similar circumstances, and the available information were considered; possible root causes of the reported controller fault alarm may be attributed, but not limited, to a reduced charge capacity of the internal battery and/or a faulty internal battery charger integrated circuit.Based on the available information, the most likely root cause of the controller power up event can be attributed to the reported controller exchange.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.### medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - CONTROLLER 2.0
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer (Section G)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
gerard torenvliet
8200 coral sea st ne
mounds view, MN 55112-4391
7635269277
MDR Report Key21928294
Report Number3007042319-2025-00846
Device Sequence Number9086153
Product Code DSQ
UDI-Device Identifier00888707000475
UDI-Public(01)00888707000475(17)190831
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2019
Device Model Number1420
Device Catalogue Number1420
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer06/24/2025
Initial Report FDA Received Date04/29/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1103 VAD.
Patient Age81 YR
Patient SexMale
Patient Weight86 KG